Louisiana, 2003

Hail in Louisiana, April 5, 2003

April 5, 2003 · NWS LIX · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before the first event at Apr 5, 10:40 AM CST, 2 hours 54 minutes earlier.

Area forecast discussion, Apr 5, 10:40 AM CST, 2 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA
1040 AM CST SAT APR 5 2003

IN THE PROCESS OF UPDATING THE PUBLIC SUITE TO REFLECT 50 PERCENT
POPS FOR MOST OF THE CWA EXCEPT 40 PERCENT NEAR THE COAST IN LIGHT
OF RECENT TRENDS. WILL ALSO RAISE MAX TEMPS A BIT AS MOST OF THE
AREA CLOSING IN ON 80 ALREADY.

VERY UNSTABLE AIRMASS IN PLACE WITH HIGHER THAN MODEL INITIALIZED
DEWPOINTS. MCV INDUCED CONVECTION LIKELY A HANGOVER FROM YESTERDAYS
ACTIVITY THAT MOVED OUT OF EAST TEXAS. THIS CLUSTER IS MOVING ALONG
A LOW LEVEL CONVERGENCE ZONE AND IS SHOWING A RIGHT MOVING TENDENCY
LATELY. WEAK ENVIROMENTAL INFLOW BUT STORM APPEARS TO BE CREATING
ITS OWN WITH ITS DEVIANT MOVEMENT NEARLY 90 DEGREES RIGHT OF MEAN
FLOW. HAVE ISSUED ONE WARNING AND IN PROCESS OF RE-ISSUING AT THIS
TIME BUT QUERIES FROM THE PARISHES JUST REVEAL HEAVY RAIN AND SOME
WIND. THIS COULD CHANGE AS AIRMASS CONTINUES TO DESTABILIZE. ALSO
NOTING OTHER RAPID DEVELOPMENT NEAR MAUREPAS TO BECOME INVOLVED WITH
MCS.

RICKS INDEX USING 330K LIFTED FROM 850 MB YIELDS A VALUE OF
52...HEAVY RAIN POTENTIAL BUT LIGHT ON SEVERE THREAT. GUST POTENTIAL
14-24KT...NO HAIL...NO TORNADOES. PCPN 3.42...POTL 4.66...FMAP
1.13. DO AGREE ABOUT HEAVY RAIN THREAT BUT OBVIOUSLY THE VERTICAL
PROFILE IS CHANGING SIGNIFICANTLY TO MAINTAIN CURRENT CONVECTION.
VIL OF THE DAY IS 56 KG/M2. CURRENT SEVERE TSTM MOVING INTO SW ST
HELENA PARISH HAS BEEN AS HIGH AS 58 (GRID BASED) / 62 (CELL BASED)
WITH A DEEP ELEVATED MESOCYCLONE INDICATED.

.NEW...NONE.
LA...NONE.
MS...NONE.

24
Hazardous weather outlook, Apr 5, 11:02 AM CST, 2 hours 32 minutes before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-061030-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1102 AM CST SAT APR 5 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST LOUISIANA AND
EXTREME SOUTHWEST AND COASTAL MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORM DEVELOPMENT LATE
THIS MORNING AND EARLY THIS AFTERNOON MAINLY ACROSS THE FLORIDA
PARISHES OF SOUTHEAST LOUISIANA. A SMALL ROTATIONAL THUNDERSTORM HAS
PROMPTED A COUPLE OF SEVERE THUNDERSTORM WARNINGS AND MARBLE SIZED
HAIL WAS REPORTED IN PRIDE (EAST BATON ROUGE PARISH) WITH THIS
STORM. A BRIEF TORNADO TOUCHDOWN MAY RESULT HOWEVER OVERALL
CONDITIONS DO NOT FAVOR A LONG LIVED NOR STRONG TORNADO THREAT.
SOME HAIL OF MARBLE TO PENNY DIAMETERS MAY OCCUR ALONG WITH GUSTS TO
AROUND 50 MPH FROM THE STRONGEST STORMS THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...

THERE IS A SLIGHT TO MODERATE RISK OF SEVERE THUNDERSTORMS SUNDAY
LATE AFTERNOON THROUGH EARLY MONDAY MORNING. THE PRIMARY THREAT AT
THIS TIME APPEARS TO BE SQUALL LINE THUNDERSTORMS CAPABLE OF
PRODUCING DAMAGING WINDS AND POSSIBLY SOME HAIL IN ADVANCE OF COLD
FRONT. THERE IS A RISK OF SEVERE THUNDERSTORMS REDEVELOPING MONDAY
NIGHT THROUGH TUESDAY MORNING. THE PRIMARY THREAT WILL BE LARGE HAIL
AND FLOODING RAINS AS STRONG UPPER LEVEL DISTURBANCES MOVE OVER
RELATIVELY COOLER AND STABLE AIR NEAR THE SURFACE OVERNIGHT MONDAY.

IN ADDITION...SMALL CRAFT ADVISORY CONDITIONS WILL DEVELOP AFTER THE
COLD FRONTAL PASSAGE THROUGH THE COASTAL WATERS SUNDAY THROUGH EARLY
WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY
MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS
NOT REQUESTED AT THIS TIME. HOWEVER...FIRST RESPONSE AGENGIES SHOULD
CLOSELY MONITOR THE INCLEMENT WEATHER SITUATION TODAY AND IN THE
UPCOMING DAYS. PLEASE RELAY ANY TIMELY WEATHER RELATED REPORTS TO
THE NATIONAL WEATHER SERVICE.

24

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, St. Tammany

When
April 5, 1:34 PM CST
Where
St. Tammany County, Slidell Arpt
Measured
0.88 in hail
Reported by
NWS EMPLOYEE(OFF DUTY)
Coordinates
30.350, -89.817

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2003Every state in 2003This day in weather historyWarnings in Louisiana, April 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5350109.